Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 8, 2009, 2:52 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 2:52 PM CST (20:52 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM CST
- Expired
- Feb 9, 2009, 9:38 PM CST
- In force
- 13 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 082052 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 252 PM CST SUN FEB 8 2009 ...STRONG SOUTH TO SOUTHWEST WINDS ON MONDAY... KSZ005>007-017>019-NEZ074>077-084>087-090500- /O.NEW.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 252 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS ON MONDAY RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS. THE STRONGEST WINDS WILL FOCUS SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 183. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
6 follow-up statements
000 WWUS73 KGID 090310 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 910 PM CST SUN FEB 8 2009 ...STRONG SOUTH TO SOUTHWEST WINDS ON MONDAY... KSZ005>007-017>019-NEZ074>077-084>087-091100- /O.CON.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 910 PM CST SUN FEB 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO DEVELOP BY MID MORNING ON MONDAY. THE STRONG WINDS WILL THEN CONTINUE THROUGH THE AFTERNOON BEFORE SUBSIDING TOWARDS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 091054 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 454 AM CST MON FEB 9 2009 KSZ005>007-017>019-NEZ074>077-084>087-091900- /O.CON.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 454 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS MORNING. DURING THE AFTERNOON THE WINDS WILL TURN TO THE SOUTHWEST...THEN DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 091753 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1153 AM CST MON FEB 9 2009 KSZ005>007-017>019-NEZ074>077-084>087-100000- /O.CON.KGID.WI.Y.0004.000000T0000Z-090210T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1153 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... LOOK FOR SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH TO BE POSSIBLE THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF HIGHWAY 6. WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA BY SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 092146 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 346 PM CST MON FEB 9 2009 NEZ039>041-046>049-060>064-072-073-082-083-100600- /O.EXB.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...BEAVER CITY... ALMA 346 PM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH TO BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ074>077-084>087-100600- /O.EXT.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 346 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH TO BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 100212 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 812 PM CST MON FEB 9 2009 KSZ005>007-017>019-NEZ060>064-072>077-082>087-100315- /O.CAN.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 812 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 40 MPH WILL PERSIST FOR ANOTHER COUPLE OF HOURS...HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCLLED. $$ NEZ039>041-046>049-100600- /O.CON.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 812 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH LATE THIS EVENING. WINDS WILL GRADUALLY EASE BELOW ADVISORY CRITERIA BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 100338 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 938 PM CST MON FEB 9 2009 NEZ039>041-046>049-100445- /O.CAN.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 938 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND GUSTS NEAR 35 MPH REMAIN POSSIBLE THROUGH MIDNIGHT...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:59 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 8, 1:59 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 159 PM CST SUN FEB 8 2009 .SHORT TERM....TONIGHT THROUGH MONDAY. PRIMARY FOCUS IN THE SHORT TERM CENTERS AROUND THE THREAT OF THUNDERSTORMS ALONG WITH WINDS REACHING TO RIGHT AROUND ADVISORY CRITERIA. EARLY AFTERNOON WATER VAPOR IMAGERY DEPICTS A DEEP TROUGH OVER THE WESTERN CONUS WITH THE UPPER VORT MAX EXTENDING FROM THE NORTHERN BAJA REGION OF MEXICO INTO ARIZONA. LOW LEVEL MOISTURE IS STREAMING NORTHWARD AHEAD OF ADVANCING TROUGH...WITH 1 PM DEWPOINTS IN THE MID 50S ACROSS NORTH CENTRAL OKLAHOMA. WARM MOIST AIR WILL CONTINUE TO STREAM NORTHWARD OVERNIGHT AND EXPECT RISING TEMPERATURES AND DEWPOINTS THROUGH THE NIGHT. THE UPPER SHORT WAVE WILL RACE NORTHEAST INTO NEBRASKA AND KANSAS BY NOON ON MONDAY. FORECAST MODELS ARE CONSISTENT WITH THEIR DEPICTION OF A STRENGTHENING/DEEPENING SYSTEM THROUGH THE DAY ON MONDAY AS THE SYSTEM EJECTS OUT OF THE ROCKIES AND TRACKS ACROSS OUR CWA. THE DISAGREEMENT IS PRIMARILY FOCUSED MORE ON THE DEGREE OF STRENGTHENING WITH THE NAM SHOWING A SLIGHTLY STRONGER MORE VERTICALLY STACKED STORM SYSTEM. A STRONGER MORE VERTICALLY STACKED SYSTEM WILL HAVE A BETTER DRY PUNCH THAT COULD CLEAR CLOUDS FROM OUR EASTERN ZONES AND ALLOW FOR ENOUGH DESTABILIZATION TO ENHANCE CONVECTIVE POTENTIAL AND EVEN MAKE AN ISOLATED SEVERE LOW TOPPED MINI SUPERCELL A POSSIBILITY. THE 12Z NAM IS SHOWING A RATHER CLASSIC LOOKING SET UP FOR LOW TOPPED MINI SUPERCELLS ACROSS OUR EASTERN CWA WITH THE 12Z GFS NOT QUITE AS FAVORABLE. DEWPOINTS SHOULD NEAR 50 DEGREES MONDAY MORNING AND THE BIG QUESTION WILL BE HOW STRONG OF A MID LEVEL DRY PUNCH CAN WE GET...AND WILL THAT ALLOW FOR ENOUGH CLEARING FOR AT LEAST MARGINAL DESTABILIZATION. IF EVERYTHING WORKED OUT JUST RIGHT THERE WOULD BE AT LEAST SOME RISK OF A LOW TOPPED MINI SUPPER CELL WITH SMALL HAIL AND AN ISOLATED TORNADO. HOWEVER...THERE HAS NEVER BEEN A CONFIRMED TORNADO REPORTED IN FEBRUARY IN NEBRASKA WITH RECORDS STRETCHING BACK TO AROUND 1950. SO AS ONE CAN SEE...THE ODDS OF EVERYTHING COMING TOGETHER JUST RIGHT THIS TIME OF YEAR FOR A TORNADO IN NEBRASKA ARE VERY LOW. THIS VERY SLIGHT TORNADO THREAT COULD EXIST FROM LATE MONDAY MORNING INTO EARLY AFTERNOON ALONG THE TRIPLE POINT RIGHT AT THE NORTHWEST EDGE OF AN ADVANCING MID LEVEL DRY PUNCH/CLEARING LINE. IF THIS WERE NOT FEBRUARY...WOULD LIKELY NOT EVEN BE WORTH MENTIONING THE POSSIBILITY AS ITS SO LOW. MORE LIKELY...ISOLATED THUNDERSTORMS ARE A GOOD POSSIBILITY ON MONDAY AND SEVERAL REPORTS OF SMALL HAIL WOULD NOT BE TOO SURPRISING. THE OTHER CONCERN WITH THIS SYSTEM WILL BE THE STRONG WINDS ASSOCIATED WITH IT. FORECAST GUIDANCE SEEMS UNDERDONE...WHICH IS NOT TOO UNTYPICAL OF THESE RAPIDLY DEVELOPING STORM SYSTEMS. A STRENGTHENING SYSTEM WILL OFTEN GIVE YOU A LITTLE MORE WIND THAN MIGHT BE ANTICIPATED. INITIALLY WIND WILL BE OUT OF THE SOUTH SOUTHEAST AHEAD OF THE SYSTEM AND BECOME SOUTHWESTERLY DURING THE AFTERNOON AS THE SYSTEM PASSES BY. STEEP LOW LEVEL LAPSE RATES ACROSS OUR SOUTHEASTERN CWA ALONG WITH STRONG WINDS A FEW THOUSAND FEET OFF THE SFC ARE CONCERNING. IN ADDITION...THERE IS A STRONG PRESSURE GRADIENT DUE TO THE CLOSE PROXIMITY OF THE STRENGTHENING STORM SYSTEM. THEREFORE...HAVE OPTED TO INCREASE WINDS ABOVE MODEL GUIDANCE AND WILL ISSUE A WIND ADVISORY FOR MONDAY ACROSS MY MY SOUTHERN ZONES. .LONG TERM...TUESDAY THROUGH SUNDAY. TUESDAY WILL BE IN BETWEEN SYSTEMS AS THE MONDAY UPPER LOW LIFTS TO THE GREAT LAKES REGION...WHILE THE NEXT TROUGH DIGS IN THE DESERT SOUTHWEST. TEMPERATURES WILL BE MILD IN THIS PATTERN AND EXPECT HIGHS TO AVERAGE IN THE 50S. THE NEXT UPPER LOW PUSHES EAST FROM THE OKLAHOMA PANHANDLE ACROSS SOUTHERN KANSAS TUESDAY NIGHT. THE GFS IS MORE PROGRESSIVE WITH THE SYSTEM AND TRACKS THE H7 LOW INTO CENTRAL MISSOURI BY 12Z WED WHEREAS THE ECMWF AND NAM HOLD THE LOW FARTHER WEST INTO EASTERN KANSAS. THE GFS HAS BEEN FAIRLY CONSISTENT IN NOT GENERATING MUCH IN THE WAY OF PCPN FOR OUR CWA WHEREAS THE SLOWER ECMWF/NAM SUGGESTS OUR SOUTHERN CWA WILL BE ON THE NORTHERN EDGE OF THE DEFORMATION PCPN TUESDAY NIGHT WITH SOME LINGERING WRAPAROUND PCPN POSSIBLE EARLY WEDNESDAY MORNING. HAVE NOT MADE MUCH CHANGE IN THE FORECAST HERE AS IT STILL APPEARS OUR CWA WILL BE THE NORTHERN BUFFER TO THE MAIN PCPN SHIELD. THE RAIN/SNOW MIX IN THE FORECAST STILL LOOKS REASONABLE BASED ON FORECAST SOUNDINGS WHICH ARE COLD IN THE MID/UPPER LEVELS BUT WARM NEAR TO ABOVE FREEZING IN THE LOW LEVELS. WEDNESDAY AND THURSDAY WILL AGAIN BE IN BETWEEN WEATHER SYSTEMS. THE PASSAGE OF A TROUGH/COOL FRONTAL BOUNDARY TUESDAY NIGHT WILL USHER IN SOMEWHAT COOLER AIR...AND HIGHS WILL DROP BACK TO THE 40S. WARMER AIR ADVECTS IN WEDNESDAY NIGHT...BUT THEN ANOTHER COOL FRONT MOVES THROUGH DURING THE DAY ON THURSDAY AND HIGHS SHOULD AGAIN AVERAGE IN THE 40S IN NEBRASKA...WITH SOME 50S POSSIBLE IN KANSAS. ALTHOUGH MODELS WERE FAIRLY CONSISTENT ON THE FRIDAY SYSTEM 24 HOURS AGO...NOW THEY ARE BEGINNING TO DIVERGE AGAIN WITH THE LATEST GFS FAVORING A STRONGER CANADIAN/UPPER MIDWEST LOW AND THEREBY KEEPING THE SOUTHWEST CONUS LOW WEAKER AND FARTHER SOUTH OF OUR CWA. THE GFS AND HPC NO LONGER HAVE PCPN FOR OUR CWA...WHEREAS THE 12Z GEM INDICATES A WIDESPREAD EVENT ACROSS KS...BUT NOT NEBRASKA. THE 12Z ECMWF REMAINS CONSISTENT WITH A FAVORABLE TRACK FOR A WIDESPREAD SNOW EVENT FOR OUR CWA. IN AN EFFORT TO MAINTAIN SOME CONSISTENCY IN THE FORECAST HAVE OPTED TO LEAVE THE CURRENT FORECAST ALONE AND FURTHER MONITOR TRENDS OF THIS END OF THE WEEK SYSTEM. THE WEATHER PATTERN REMAINS PROGRESSIVE AND AFTER THE POTENTIAL FRIDAY SYSTEM DEPARTS...YET ANOTHER CLOSED LOW OR OPEN TROUGH MAY OR MAY NOT AFFECT OUR REGION AGAIN AS EARLY AS SUNDAY. THE 00Z ECMWF AND HPC FAVOR THIS TIMING HOWEVER THE GFS AND GEM ENSEMBLES HOLD THE TROUGH BACK TO THE WEST ON SUNDAY. THE 12Z GFS ALSO SUPPORTS THIS AND FAVORS MORE OF A SUNDAY NIGHT OR MONDAY TIME FRAME. GIVEN THAT THE LATEST OPERATIONAL RUNS ARE NOT IN LINE WITH THE ENSEMBLE FORECAST AND THE GFS TREND IS FOR A SLOWER TIME FRAME...HAVE OPTED TO LEAVE SUNDAY DRY ATTM. WOULD LIKE TO AVOID THE FLIP FLOPPING IN MODEL TRENDS AS HAS BEEN THE TREND WITH THE MID WEEK SYSTEM TRACK (TUESDAY NIGHT/WEDNESDAY) AND WHICH IS NOW OCCURRING WITH THE END OF THE WEEK(FRIDAY) SYSTEM. && .AVIATION...18Z KGRI TAF. IN SHORT...CEILINGS AND VISIBILITIES WILL GRADUALLY DETERIORATE FROM VFR TO MVFR TO IFR FROM THIS AFTERNOON INTO TONIGHT AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SWINGS TOWARD THE REGION FROM THE DESERT SOUTHWEST. PRECIPITATION WISE...LITTLE IF ANY RAIN ANTICIPATED THROUGH THIS EVENING...WITH SHOWERS BECOMING INCREASINGLY LIKELY AFTER MIDNIGHT. THE BULK OF PRECIPITATION AND IFR CONDITIONS SHOULD FOCUS ON THE LAST 6 HOURS OF THE FORECAST WITH PERIODS OF MODERATE RAIN LIKELY. AT THIS JUNCTURE DECIDED TO KEEP MATTERS FAIRLY SIMPLE AND DEFER TO LATER FORECASTS TO BETTER ADDRESS THE SPECIFICS AND POSSIBLY ADD TEMPO GROUPS AS THE DETAILS BECOME CLEARER. THERE IS ALSO A CHANCE OF THUNDERSTORMS WITH THIS SYSTEM...BUT OPTED NOT TO MENTION AS COVERAGE OF THUNDER EXPECTED TO BE FAIRLY LOW. LAST BUT NOT LEAST...SOUTHEAST WINDS WILL BE ON THE INCREASE AS THE SURFACE LOW DEEPENS...AND GUSTS OVER 25 KTS WILL BE COMMON FROM TONIGHT INTO TOMORROW. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY/FAY/PFANNKUCH
Hazardous weather outlook, Feb 8, 4:43 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 443 AM CST SUN FEB 8 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 443 AM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE MAINLY BETWEEN TONIGHT AND MONDAY AFTERNOON. LOCALIZED FLOODING WILL BE POSSIBLE DUE TO THIS RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE MAINLY BETWEEN TONIGHT AND MONDAY AFTERNOON. LOCALIZED FLOODING WILL BE POSSIBLE DUE TO THIS RAINFALL. STRONG SOUTH WINDS ARE EXPECTED MONDAY...ESPECIALLY IN THE AFTERNOON...AND WILL SHIFT TO THE SOUTHWEST AND WEST ON MONDAY EVENING ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE DURING THIS TIME PERIOD. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY...AND MAY CONTAIN SMALL HAIL ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.